Random walks on symmethric spaces and inequalities for matrix spectra
Linear Algebra and its Applications
Klyachko, A. A. (2000). Random walks on symmetric spaces and inequalities for matrix spectra. Linear Algebra and its Applications, 319(1), 37-59.
Please cite this item using this persistent URLhttp://hdl.handle.net/11693/10948
Using harmonic analysis on symmetric spaces we reduce the singular spectral problem for products of matrices to the recently solved spectral problem for sums of Hermitian matrices. This proves R.C. Thompson’s conjecture [Matrix Spectral Inequalities, Johns Hopkins University Press, Baltimore, MD, 1988]. © 2000 Elsevier Science Inc. All rights reserved.